Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 56, NWS Tulsa, OK

May 22, 2019Osage County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 22, 2019, 8:02 PM CDT for Osage County, Oklahoma. It took effect at May 23, 2019, 2:13 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 22, 2019, 8:02 PM CDT (01:02 UTC)
In effect from
May 23, 2019, 2:13 AM CDT
Expired
May 24, 2019, 8:09 AM CDT
In force
30 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek at Avant (AVTO2).

Action stage
17 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 22, 6:44 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 22, 6:44 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
644 PM CDT Wed May 22 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection this evening confined to mainly NE OK, and will impact
KBVO/KTUL/KRVS over the next several hours. MVFR cigs to IFR vsbys
in convection is expected. Outside of convection, MVFR/VFR cigs,
with remaining elements to to prevail as VFR through the period.

&&

.PREV DISCUSSION... /Issued 310 PM CDT Wed May 22 2019/

DISCUSSION...

The main concerns will be focused in the first 12 to 18 hours of
the forecast. Severe weather potential, some high end possible, as
well as dangerous flash flooding are expected.

Latest surface analysis shows a consolidating frontal zone
stretching roughly parallel and just north of I-44 this
afternoon. A mesolow was located near Stillwater. South of the
front, 70 dewpoints were common. Latest CAM guidance suggests that
warm advection and convergence near the boundary will result in
convective development by 21Z over central OK. Storms will move
quickly into northeast OK thru the afternoon and into the evening.
Fifty knots of southwest 500mb flow combined with 70 dewpoints
and strong instability yield conditions very conducive for
supercell development and very large hail. Low level hodographs
this afternoon are not overly impressive, but definitely improve
by 00Z. Tornado potential would also be maximized along the
boundary downstream from the mesolow, if it can be maintained.

With time this evening, mainly after 03Z, the boundary layer
should stabilize enough to reduce the tornado potential. However,
continued moisture flux with strengthening low level jet into the
boundary near the KS border should result in continued convective
development with possible training of storms during the overnight.
This will increase the flash flood potential, as these heavy rains
will fall on soils that have already seen widespread 5 to 8 inch
rains earlier in the week. The threat should wane by 12Z Thursday,
with convection focusing to the north and eventually west of our
area as mid level heights and temps rise. Will therefore maintain
the going flash flood watch thru 12Z.

Another boundary will make a push toward our region by Friday,
with increasing storm potential persisting thru the weekend mainly
across northeast OK. By early next week, mid level heights and
temps rise again and will provide another break. The latest ECMWF
is more aggressive and farther south with the ejection of the
western trough next week, bringing a front thru by Tuesday night.
Convection would then linger over portions of the region along the
stalled front into the middle of next week.

Temps will stay above normal thru the period.

Lacy

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>064-066-
     067.

AR...None.
&&

AVIATION.....23
Hazardous weather outlook, May 22, 4:36 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
436 PM CDT Wed May 22 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
436 PM CDT Wed May 22 2019

..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash
Flood Potential...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

AREA AT GREATEST RISK...Along and Northwest of Interstate 44.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing

	AREA AT GREATEST RISK...Along and Northwest of Interstate 44.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET..Late this Afternoon or Early Evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms have developed across parts of central and northeast
Oklahoma Tonight. The airmass across the area is very unstable, and
with strong shear in place across the region, supercell thunderstorms
capable of producing strong tornadoes, very large hail to the
size of golf balls and 70 mph winds.

The severe threat will diminish later tonight. However, heavy rain
and the threat for flash flooding will continue through tonight.
Additional rain amounts of 1 to 3 inches from any strong to severe
storm will be quite possible, mainly to the north and northwest
of Interstate 44. Life threatening flash flooding will quickly
occur with these additional amounts that fall over already
flooded areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY and SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist for the remainder of this week
and into the weekend, with the focus being parts of northeast
Oklahoma and at times, far northwest Arkansas. Given that this
area may not have sufficient time to dry out, flash flooding could
continue to be a concern, in addition to the expected long
duration mainstem river flooding.

While an increasing upper level ridge should keep much of the
area south of Interstate 44 dry into early next week, the weather
pattern should change somewhat by the middle of next week, leading
to more widespread precipitation chances.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 22, 7:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TORNADO          3 NNW COMMERCE          36.97N 94.89W
05/22/2019                   OTTAWA             OK   TRAINED SPOTTER

            LARGE TORNADO CONFIRMED BY SPOTTER

&&

LACY
Local storm report, May 22, 7:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             3 E VERDIGRIS           36.23N 95.64W
05/22/2019  E1.00 INCH       ROGERS             OK   AMATEUR RADIO

            HAIL REPORTED VICINITY OF HIGHWAYS 66 AND 266.

&&

JDS
Local storm report, May 22, 7:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             TIAWAH                  36.26N 95.56W
05/22/2019  E1.00 INCH       ROGERS             OK   TRAINED SPOTTER

&&

LACY
Local storm report, May 22, 7:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             1 SW TIAWAH             36.25N 95.57W
05/22/2019  E1.50 INCH       ROGERS             OK   NWS EMPLOYEE

&&

JDS
Local storm report, May 22, 7:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     1 SW TIAWAH             36.25N 95.57W
05/22/2019  E60 MPH          ROGERS             OK   NWS EMPLOYEE

&&

JDS
Local storm report, May 22, 7:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             CATOOSA                 36.19N 95.75W
05/22/2019  E1.25 INCH       ROGERS             OK   PUBLIC

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:05 PM CDTSevere Thunderstorm WarningTSACraig, Nowata13 min
May 22, 7:11 PM CDTTornado WarningTSARogers, Tulsa, Wagoner49 min
May 22, 7:40 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
May 22, 7:44 PM CDTTornado WarningTSAMayes, Rogers46 min
May 22, 7:47 PM CDTTornado WarningTSAOsage, Pawnee43 min
May 22, 7:55 PM CDTAreal Flood AdvisoryTSAMayes, Rogers3 hr
May 22, 8:01 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner29 min
May 22, 8:02 PM CDTFlash Flood WarningTSAOsage, Pawnee7 hr
May 22, 8:12 PM CDTFlash Flood WarningTSACraig, Mayes4 hr
May 22, 8:18 PM CDTTornado WarningTSAOsage, Pawnee42 min
May 22, 8:32 PM CDTTornado WarningTSACraig, Mayes43 min
May 22, 8:35 PM CDTTornado WarningTSAPawnee40 min
May 22, 8:49 PM CDTTornado WarningTSADelaware, Ottawa41 min
May 22, 8:50 PM CDTTornado WarningTSAOsage, Tulsa, Washington40 min
May 22, 9:04 PM CDTTornado WarningTSACreek, Osage, Pawnee41 min
May 22, 9:09 PM CDTTornado WarningTSADelaware, Mayes51 min
May 22, 9:11 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa3 hr
May 22, 9:18 PM CDTFlash Flood WarningTSADelaware3 hr
May 22, 9:28 PM CDTTornado WarningTSANowata, Osage, Rogers, Washington47 min
May 22, 9:42 PM CDTTornado Warning Tornado observedTSADelaware48 min
May 22, 9:46 PM CDTTornado WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington44 min
May 22, 10:15 PM CDTTornado WarningTSACraig, Nowata, Rogers32 min
May 22, 10:30 PM CDTTornado WarningTSAOsage, Rogers, Tulsa, Washington45 min
May 22, 10:56 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa, Washington49 min
May 22, 11:41 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers64 min
May 22, 11:47 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Ottawa3 hr
May 22, 11:52 PM CDTTornado WarningTSACraig, Mayes, Rogers38 min
May 23, 12:12 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington48 min
May 23, 12:29 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa46 min
May 23, 12:30 AM CDTTornado WarningTSACraig, Delaware, Ottawa45 min
May 23, 12:53 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers52 min
May 23, 12:57 AM CDTTornado Warning Tornado observedTSADelaware, Ottawa45 min
May 23, 1:22 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa38 min
May 23, 1:48 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa42 min
May 23, 3:12 AM CDTAreal Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington24 hr
May 23, 3:20 AM CDTAreal Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more24 hr
May 23, 4:08 AM CDTSpecial Weather StatementTSAOttawa37 min
May 23, 4:49 AM CDTRiver Flood WarningTSARogers11 days
May 23, 4:29 PM CDTRiver Flood WarningTSAKay, Osage21 days

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.